Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 32, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 16, 2020, 1:41 PM MDT for 8 counties in Idaho. It took effect at Oct 17, 2020, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2020, 1:41 PM MDT (19:41 UTC)
- In effect from
- Oct 17, 2020, 12:00 PM MDT
- Expired
- Oct 17, 2020, 7:18 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Caribou County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 40 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS75 KPIH 161941 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 141 PM MDT Fri Oct 16 2020 IDZ054-171200- /O.NEW.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ /O.CON.KPIH.LW.Y.0026.000000T0000Z-201017T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 141 PM MDT Fri Oct 16 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 mph with gusts up to 35 mph. For the Wind Advisory, southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...American Falls Reservoir. * WHEN...For the Lake Wind Advisory, until 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ051-055-058-171200- /O.NEW.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Inkom, McCammon, Downey, and Lava Hot Springs 141 PM MDT Fri Oct 16 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Snake River plain and the Eastern Magic valley including Shoshone, Richfield, Carey, Blackfoot, Burley, Rupert, Heyburn, Oakley, Pocatello and Lava Hot Springs. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also, high profile vehicles may have problems especially on I-15 from Malad pass to near Blackfoot with moderate to strong cross-winds. Boaters on area lakes, especially the American Falls reservoir, should use extra caution since strong winds and rough waves can overturn small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Use caution when boating as rough waves are likely. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
4 follow-up statements
001 WWUS75 KPIH 170113 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 713 PM MDT Fri Oct 16 2020 IDZ054-171000- /O.CAN.KPIH.LW.Y.0026.000000T0000Z-201017T0200Z/ /O.CON.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 713 PM MDT Fri Oct 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED FOR THE REMAINDER OF THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lower Snake River Plain. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Strong winds may create blowing dust, reduced visibility, and difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-058-171000- /O.CON.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Inkom, McCammon, Downey, and Lava Hot Springs 713 PM MDT Fri Oct 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic valley, Shoshone and Richfield Area, and the Marsh Valley. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
208 WWUS75 KPIH 170802 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 202 AM MDT Sat Oct 17 2020 IDZ054-058-172100- /O.NEW.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ /O.CON.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ Lower Snake River Plain-Marsh and Arbon Highlands- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs 202 AM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...NEW WIND ADVISORY ALSO IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For Saturdays Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...For Saturdays Wind Advisories, Lower Snake River Plain, Marsh and Arbon Highlands, Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...For Saturdays Wind Advisory, from 12 PM MDT to 9 PM MDT. For Sundays Wind Advisory, from 12 PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-172100- /O.NEW.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 202 AM MDT Sat Oct 17 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Sundays Wind Advisory includes Lower Snake River Plain, Marsh and Arbon Highlands, Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs. Additional areas included on Sundays Wind Advisory are Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From 12PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing Dust is expected along Interstate 15 from Idaho Falls to Roberts, resulting in low visibility and rapid changes in visibility. Southwest winds will create crosswinds and difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Check 511.idaho.gov for the latest information on possible road closures due to blowing dust. && $$ IDZ051-055-172100- /O.CON.KPIH.WI.Y.0032.201017T1800Z-201018T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 202 AM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic valley, Shoshone and Richfield Area, and the Marsh Valley. * WHEN...From 12 PM MDT to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will create crosswinds on north-south oriented routes, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
421 WWUS75 KPIH 171948 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 148 PM MDT Sat Oct 17 2020 IDZ051-055-180330- /O.EXA.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ /O.CON.KPIH.WI.Y.0032.000000T0000Z-201018T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 148 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 50 mph expected. * WHERE...Eastern Magic valley, Shoshone and Richfield Area, and the Marsh Valley. * WHEN...Through 9 PM MDT and Sundays from 12 PM MDT to 8 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-058-180330- /O.CON.KPIH.WI.Y.0032.000000T0000Z-201018T0300Z/ /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Lower Snake River Plain-Marsh and Arbon Highlands- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs 148 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For today, west winds 25 to 35 mph with gusts up to 50 mph expected. For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 50 mph expected. * WHERE...Lower Snake River Plain, Marsh and Arbon Highlands, Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...Until 9 PM MDT this evening and Sunday from 12 PM MDT to 8 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. * ADDITIONAL DETAILS...Rough chop is expected on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-180330- /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 148 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Upper Snake River Plain, including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From 12 PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing Dust is expected along Interstate 15 from Idaho Falls to Roberts, resulting in rapid changes and low visibility. Southwest winds will create crosswinds and difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
883 WWUS75 KPIH 180118 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 718 PM MDT Sat Oct 17 2020 IDZ051-054-055-058-181000- /O.CAN.KPIH.WI.Y.0032.000000T0000Z-201018T0300Z/ /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Inkom, McCammon, Downey, and Lava Hot Springs 718 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For Sundays Wind Advisory, southwest winds 25 to 35 mph with gusts of 50 mph expected. * WHERE...Eastern Magic Valley, Lower Snake River Plain, Shoshone and Richfield area, and the Marsh Valley. * WHEN...From noon to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. West winds will cause crosswinds on north-south oriented routes, causing difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-181000- /O.CON.KPIH.WI.Y.0033.201018T1800Z-201019T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 718 PM MDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Upper Snake River Plain, including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From 12 PM MDT to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing Dust is expected along Interstate 15 from Idaho Falls to Roberts, resulting in rapid changes and low visibility. Southwest winds will create crosswinds and difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 16, 1:30 PM MDT, 11 minutes earlier.
Area forecast discussion, Oct 16, 1:30 PM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 130 PM MDT Fri Oct 16 2020 .DISCUSSION...Today through next Friday. Look for northwest flow aloft through the foreseeable future. There will be waves moving through this northwest flow throughout the period. The first wave elevating winds, with a lake wind advisory in effect, is moving through this afternoon. Saturday into Sunday a stronger wave drops down clipping our northern areas with light precipitation. Around 1 inch of snow is expected for mountain tops mainly for our northern areas along the Montana border and our eastern areas along the Wyoming border. This wave also brings stronger winds with a wind advisory in effect for the lower Snake River plain and Eastern Magic valley for Saturday afternoon. Winds will be around 25 to 35 mph with gusts of 40 to 50 mph Saturday afternoon. Winds continue to be breezy, especially Sunday, into next week. Temperatures will be around normal to slightly above normal through next Monday with temperatures dropping below normal by Wednesday and continue below normal through next Friday. Wyatt && .AVIATION...Breezy conditions today. Winds will be a little stronger tomorrow afternoon. With increasing winds aloft, we will be looking for LLWS tonight. It is included only in the SUN TAF at this time. A wave approaching from the northwest tonight will increase cloudiness, and some isolated showers may affect DIJ tonight/tomorrow morning. Conditions should remain VFR. Crawford && .FIRE WEATHER...Winds will become breezier today especially across Zones 410,413 and 425 where winds will be sustained in the 20-25 mph range with higher gusts. Winds ramp up even more as we move into Saturday and Sunday with the windiest conditions across 410,413,425 and 427. Weak upper-level systems moving through NW flow aloft will bring some chances of rain or snow showers across the higher terrain of 476, 475 and 411 this weekend and into early next week. RH values look to remain above critical levels, around 20 to 50 percent, through the next week so not expecting any red flag conditions. McKaughan/Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 8 PM MDT this evening for IDZ054. Wind Advisory from noon to 9 PM MDT Saturday for IDZ051-054-055- 058. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.